Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 7, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 7, 2013, 2:41 PM CDT for Butler County, Elk County, Greenwood County, Kansas. It was in force for 64 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2013, 2:41 PM CDT (19:41 UTC)
- Expired
- Apr 7, 2013, 3:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Butler County, KS, Elk County, KS, Greenwood County, KS
The radar
The Wichita radar (KICT), 88 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 3:30 PM CDT | HAIL 1 | Climax, KS | |
| Apr 7, 3:33 PM CDT | HAIL 1.75 | Climax, KS | |
| Apr 7, 3:42 PM CDT | HAIL 1 | 4 Se Eureka, KS | PEA TO QUARTER SIZED HAIL COVERING K99 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 2:19 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2207 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
751
WUUS53 KICT 071941
SVRICT
KSC015-049-073-072045-
/O.NEW.KICT.SV.W.0007.130407T1941Z-130407T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
241 PM CDT SUN APR 7 2013
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
NORTHWESTERN ELK COUNTY IN SOUTHEAST KANSAS...
WESTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...
* UNTIL 345 PM CDT
* AT 238 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEON...AND
MOVING EAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EUREKA...SEVERY...ROSALIA...PIEDMONT...EUREKA AIRPORT...CLIMAX AND
THRALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3806 9629 3756 9610 3756 9679 3778 9685
TIME...MOT...LOC 1941Z 254DEG 32KT 3767 9667
HAIL...1.75IN
WIND...60MPH
$$5 follow-up statements
835
WWUS53 KICT 071952
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
252 PM CDT SUN APR 7 2013
KSC015-049-073-072045-
/O.CON.KICT.SV.W.0007.000000T0000Z-130407T2045Z/
GREENWOOD KS-BUTLER KS-ELK KS-
252 PM CDT SUN APR 7 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ELK...EAST CENTRAL BUTLER AND WESTERN GREENWOOD COUNTIES UNTIL 345 PM
CDT...
AT 251 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTHEAST
OF LATHAM...AND MOVING EAST AT 45 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
EUREKA...SEVERY...PIEDMONT...EUREKA AIRPORT...THRALL AND CLIMAX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3758 9665 3781 9670 3806 9629 3756 9610
TIME...MOT...LOC 1952Z 258DEG 37KT 3770 9653
HAIL...1.25IN
WIND...60MPH
$$
SMITH880
WWUS53 KICT 072002
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
302 PM CDT SUN APR 7 2013
KSC015-049-073-072045-
/O.CON.KICT.SV.W.0007.000000T0000Z-130407T2045Z/
GREENWOOD KS-BUTLER KS-ELK KS-
302 PM CDT SUN APR 7 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ELK...EAST CENTRAL BUTLER AND WESTERN GREENWOOD COUNTIES UNTIL 345 PM
CDT...
AT 259 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTHEAST
OF LATHAM...AND MOVING EAST AT 40 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
EUREKA...SEVERY...PIEDMONT...EUREKA AIRPORT...THRALL AND CLIMAX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3759 9658 3785 9661 3806 9629 3756 9610
TIME...MOT...LOC 2002Z 257DEG 36KT 3770 9646
HAIL...1.25IN
WIND...60MPH
$$
SMITH542
WWUS53 KICT 072013
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
313 PM CDT SUN APR 7 2013
KSC015-072023-
/O.CAN.KICT.SV.W.0007.000000T0000Z-130407T2045Z/
BUTLER KS-
313 PM CDT SUN APR 7 2013
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BUTLER COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3761 9649 3787 9652 3804 9629 3756 9610
TIME...MOT...LOC 2013Z 255DEG 33KT 3771 9636
$$
KSC049-073-072045-
/O.CON.KICT.SV.W.0007.000000T0000Z-130407T2045Z/
GREENWOOD KS-ELK KS-
313 PM CDT SUN APR 7 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
ELK AND WESTERN GREENWOOD COUNTIES UNTIL 345 PM CDT...
AT 311 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF EUREKA...AND MOVING EAST AT 40 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
EUREKA...SEVERY...EUREKA AIRPORT...CLIMAX AND THRALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3761 9649 3787 9652 3804 9629 3756 9610
TIME...MOT...LOC 2013Z 255DEG 33KT 3771 9636
HAIL...1.25IN
WIND...60MPH
$$
SMITH339
WWUS53 KICT 072026
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
326 PM CDT SUN APR 7 2013
KSC049-073-072045-
/O.CON.KICT.SV.W.0007.000000T0000Z-130407T2045Z/
GREENWOOD KS-ELK KS-
326 PM CDT SUN APR 7 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
ELK AND CENTRAL GREENWOOD COUNTIES UNTIL 345 PM CDT...
AT 322 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
EUREKA...AND MOVING EAST AT 40 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN GREENWOOD COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3761 9638 3782 9643 3800 9628 3757 9611
TIME...MOT...LOC 2027Z 257DEG 34KT 3773 9622
HAIL...1.25IN
WIND...60MPH
$$
SMITH597
WWUS53 KICT 072035
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
335 PM CDT SUN APR 7 2013
KSC049-072044-
/O.CAN.KICT.SV.W.0007.000000T0000Z-130407T2045Z/
ELK KS-
335 PM CDT SUN APR 7 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ELK COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3762 9633 3779 9638 3797 9627 3797 9626
3761 9612 3760 9613 3760 9624
TIME...MOT...LOC 2034Z 257DEG 34KT 3773 9618
$$
KSC073-072045-
/O.CON.KICT.SV.W.0007.000000T0000Z-130407T2045Z/
GREENWOOD KS-
335 PM CDT SUN APR 7 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
GREENWOOD COUNTY UNTIL 345 PM CDT...
AT 330 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
SEVERY...AND MOVING EAST AT 40 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. AT 3:34 GOLF BALL SIZE HAIL WAS REPORTED
IN THE CITY OF CLIMAX.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3762 9633 3779 9638 3797 9627 3797 9626
3761 9612 3760 9613 3760 9624
TIME...MOT...LOC 2034Z 257DEG 34KT 3773 9618
HAIL...1.75IN
WIND...60MPH
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 12:56 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 7, 12:56 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1256 PM CDT SUN APR 7 2013 .UPDATE... ISSUED AT 1155 AM CDT SUN APR 7 2013 CLOUDS BEGINING TO MIX OUT...CAUSING TEMPERATURES TO RISE RAPIDLY ACROSS CENTRAL KANSAS...THUS HAVE INCREASED HOURLY AND MAX TEMPERATURES UPWARD. DECREASING CLOUD COVER AND INCREASING MOISTURE TRANSPORT ARE LEADING TO INCREASING INSTABILITY. FOCUSING MECHANISM FOR AFTERNOON CONVECTION SOMEWHAT MURKY...WITH POSSIBLE BOUNDARY LEFT FROM MORNING SHOWERS GENERALLY FROM GBD TO SLN. LACK OF DISCERNABLE BOUNDARY ELSEWHERE...THUS ANY CONVECTION THAT FORMS WILL BE DRIVEN BY LOCALIZED ENHANCEMENT TO WAA AND MOIST ADVECTION. SF && .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 300 AM CDT SUN APR 7 2013 CURRENT SATELLITE WATER VAPOR IMAGERY SHOWS UPPER WAVE OVER NORTHERN NEVADA/SOUTHERN IDAHO RACING EASTWARD VIA ZONAL UPPER FLOW REGIME. THE ENVIRONMENT LOOKS CAPPED FOR SURFACE BASED ACTIVITY AND NOT SEEING ANY REAL GOOD LOW LEVEL CONVERGENCE...HOWEVER WARM AIR ADVECTION IN THE MID-LEVELS AHEAD OF APPROACHING PV WAVE SHOULD SPARK OFF SCATTERED ELEVATED SHOWERS/STORMS TODAY. ELEVATED INSTABILITY/SHEAR COMBO SUGGESTS A FEW STRONG STORMS TO POSSIBLY MARGINALLY SEVERE FOR THIS AFTERNOON/EVENING WITH HAIL BEING THE MAIN HAZARD. THIS ACTIVITY WILL MOVE NORTHEAST TONIGHT WITH A LULL IN THE ACTIVITY FOR MONDAY...AS SHORT WAVE RIDGING COMMENCES ALOFT. STILL THINK MODELS MIGHT BE A LITTLE OVER ZEALOUS ON QUALITY OF MOISTURE RETURN FOR MONDAY. GIVEN NO REAL LOW-LEVEL FOCUS AND STRONG CAPPING OVER THE REGION ON MONDAY WOULD EXPECT ANY AFTERNOON ACTIVITY TO DEVELOP OVER NORTHWEST KANSAS IN THE UPSLOPE REGIME. THE BETTER CHANCES OF THUNDERSTORMS FOR LATE MONDAY AFTERNOON/NIGHT WILL BE OVER CENTRAL KANSAS AND POINTS NORTH...AS LIFT AND MOISTURE TRANSPORT IS FAVORED NEAR WARM FRONT BOUNDARY. SEVERE WEATHER LOOKS MORE LIKELY ON TUESDAY AS MAIN UPPER WAVE MOVES TOWARDS THE CENTRAL PLAINS. THE MOST LIKELY MODE OF THUNDERSTORMS STILL SEEMS TO BE A LINE OF STRONG TO SEVERE THUNDERSTORMS MATERIALIZING TUESDAY AFTERNOON ALONG THE FRONT...AS DEEP MERIDIONAL TROUGHING AND STRONG UPPER DYNAMICS FAVOR LINEAR ACTIVITY. .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 300 AM CDT SUN APR 7 2013 LINGERING PRECIPITATION FOR WEDNESDAY WITH POSSIBLE RAIN/SNOW MIXTURE EARLY WEDNESDAY MORNING FOR CENTRAL KANSAS...FOLLOWED BY MUCH COOLER TEMPERATURES FOR WEDNESDAY/THURSDAY AND WARMER WEATHER TO RETURN FOR NEXT WEEKEND. JAKUB && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1246 PM CDT SUN APR 7 2013 ISOLATED CONVECTION FORMING AT NOSE OF 35KT JET RIDING ALONG THE 295-300K SURFACE. SOME CAPPING STILL IN PLACE...SO NOT EXPECTING STORM TO BECOME TOO STRONG. SHORT TERM MODELS LACK CONSISTENCY IN DEVELOPING CONVECTION THIS AFTERNOON DUE TO LACK OF LOW LEVEL FOCUSING MECHANISM...SO DID NOT PUT ANY MORE THAN VCTS IN TAFS. BETTER LOW LEVEL MOISTURE SHOULD BEGIN ADVECTING INTO AREA BY LATE AFTERNOON...WITH MVFR CIGS ARRIVING AT KICT AND KHUT BY 21-22UTC. KSLN...KHUT AND KCNU LIKELY WILL SEE MVFR CIGS BY 00UTC. MODELS ALL SUGGEST THAT CIGS WILL LOWER INTO IFR CATEGORY BY LATE EVENING. STRONGER ISENTROPIC ASCENT DEVELOPS BY LATE EVENING...BUT AGAIN WHERE CONVECTION WILL DEVELOP AND TIMING IS SOMEWHAT IN QUESTION...SO INTRODUCED VCTS ONLY. SF && .FIRE WEATHER... ISSUED AT 646 AM CDT SUN APR 7 2013 GRASSLAND FIRE DANGER INDEX MAY BRIEFLY GO INTO THE VERY HIGH CATEGORY ON TUESDAY AFTERNOON OVER PARTS OF CENTRAL AND SOUTH CENTRAL KANSAS. HOWEVER PRECIPITATION MAY LIMIT THIS THREAT. WINDS MAY BE GUSTY AT TIMES. CONFIDENCE IN FORECAST IS NOT PARTICULARLY HIGH DUE TO MODEL UNCERTAINTY. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 72 58 75 60 / 30 40 10 30 HUTCHINSON 74 56 75 59 / 40 30 10 40 NEWTON 74 56 74 59 / 40 40 10 40 ELDORADO 73 58 74 60 / 40 40 10 30 WINFIELD-KWLD 72 58 76 61 / 40 30 10 20 RUSSELL 75 53 74 55 / 40 30 40 60 GREAT BEND 75 55 75 56 / 40 30 30 50 SALINA 74 55 72 58 / 40 50 30 60 MCPHERSON 75 56 74 58 / 40 40 20 50 COFFEYVILLE 73 59 74 62 / 40 40 10 20 CHANUTE 75 58 72 60 / 40 60 10 20 IOLA 76 58 72 60 / 40 70 10 30 PARSONS-KPPF 73 59 73 61 / 40 40 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 7, 1:25 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 125 PM CDT SUN APR 7 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-081030- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 125 PM CDT SUN APR 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR THIS AFTERNOON AND EVENING...MAINLY FOR LOCATIONS ALONG AND NORTH OF HIGHWAY 400. THE MAIN HAZARD FROM THESE STORMS WILL BE QUARTER TO GOLF BALL SIZE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE WEATHER CHANCES WILL CONTINUE ON MONDAY AND ESPECIALLY TUESDAY...AS A STRONG WEATHER SYSTEM MOVES OUT INTO THE CENTRAL PLAINS. LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE PRIMARY THREATS. THUNDERSTORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY FOR LOCATIONS EAST OF THE KANSAS TURNPIKE. SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY HOWEVER A FEW STRONG STORMS WITH SMALL HAIL WILL BE POSSIBLE. IN ADDITION...A STRONG COLD FRONT WILL MOVE SOUTH ACROSS THE AREA LATE TUESDAY AND EARLY WEDNESDAY...WITH RAIN POSSIBLY MIXING WITH SNOW BRIEFLY ACROSS PORTIONS OF CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT MAINLY DUE TO ONLY A FEW MARGINALLY SEVERE STORMS...HOWEVER ACTIVATION MAY BE NEEDED AREA WIDE ON TUESDAY AFTERNOON. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP SF
In the hours before
Local storm report, Apr 7, 1:56 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
156 PM CDT SUN APR 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM HAIL 3 N ROSE HILL 37.61N 97.13W
04/07/2013 M1.00 INCH BUTLER KS EMERGENCY MNGR
&&
SMFLocal storm report, Apr 7, 2:03 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
203 PM CDT SUN APR 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL 3 W AUGUSTA 37.69N 97.03W
04/07/2013 M1.00 INCH BUTLER KS EMERGENCY MNGR
&&
SMFLocal storm report, Apr 7, 2:06 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
206 PM CDT SUN APR 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 5 S ANDOVER 37.62N 97.14W
04/07/2013 M0.75 INCH BUTLER KS TRAINED SPOTTER
&&
SMFLocal storm report, Apr 7, 2:12 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
212 PM CDT SUN APR 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM HAIL AUGUSTA 37.69N 96.98W
04/07/2013 E1.00 INCH BUTLER KS EMERGENCY MNGR
&&
SMFLocal storm report, Apr 7, 2:19 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
219 PM CDT SUN APR 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 1 E AUGUSTA 37.69N 96.96W
04/07/2013 E1.00 INCH BUTLER KS TRAINED SPOTTER
&&
SMFLocal storm report, Apr 7, 2:21 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
221 PM CDT SUN APR 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 3 E AUGUSTA 37.69N 96.92W
04/07/2013 M1.75 INCH BUTLER KS STORM CHASER
GOLF BALL HAIL COVERING OLD HIGHWAY 54
&&
SMFThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 12:53 PM CDT | Special Weather Statement | ICT | Sedgwick | 22 min |
| Apr 7, 1:35 PM CDT | Special Weather Statement | ICT | Butler | 55 min |
| Apr 7, 1:48 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 57 min |
| Apr 7, 3:07 PM CDT | Special Weather Statement | ICT | Woodson | 53 min |
| Apr 7, 3:24 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood, Wilson, Woodson | 66 min |
| Apr 7, 4:07 PM CDT | Severe Thunderstorm Warning | ICT | Allen | 38 min |
| Apr 7, 4:14 PM CDT | Special Weather Statement | ICT | Saline | 31 min |
| Apr 7, 4:29 PM CDT | Severe Thunderstorm Warning | ICT | Wilson, Woodson | 31 min |
| Apr 7, 4:43 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho | 62 min |
| Apr 7, 6:16 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 44 min |
| Apr 7, 6:52 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 53 min |
| Apr 7, 6:57 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 63 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.